Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The structure of equicontinuous maps


Author: Jie-Hua Mai
Journal: Trans. Amer. Math. Soc. 355 (2003), 4125-4136
MSC (2000): Primary 54E40, 54H20; Secondary 37B20, 37E25
DOI: https://doi.org/10.1090/S0002-9947-03-03339-7
Published electronically: June 18, 2003
MathSciNet review: 1990578
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $(X,d)$ be a metric space, and $f:X\rightarrow X$ be a continuous map. In this paper we prove that if $R(f)$ is compact, and $\omega (x,f)\not =\emptyset $ for all $x\in X$, then $f$ is equicontinuous if and only if there exist a pointwise recurrent isometric homeomorphism $h$ and a non-expanding map $g$ that is pointwise convergent to a fixed point $v_{0}$ such that $f$ is uniformly conjugate to a subsystem $(h\times g)\vert S$ of the product map $h\times g$. In addition, we give some still simpler necessary and sufficient conditions of equicontinuous graph maps.


References [Enhancements On Off] (What's this?)

  • 1. E. Akin, J. Auslander, and K. Berg, When is a transitive map chaotic?, Convergence in Ergodic Theory and Probability, Walter de Gruyter & Co., Berlin, 1996, pp. 25-40. MR 97i:58106
  • 2. F. Blanchard, B. Host, and A. Maass, Topological complexity, Ergodic Theory Dynamical Systems, 20 (2000), 641-662. MR 2002b:37019
  • 3. L. S. Block and W. A. Coppel, Dynamics in one dimension, Lecture Notes in Mathematics, no. 1513, Springer-Verlag, New York, 1992. MR 93g:58091
  • 4. A. M. Blokh, The set of all iterates is nowhere dense in $C([0,1],[0,1])$, Trans. Amer. Math. Soc., 333 (1992), 787-798. MR 93c:26003
  • 5. W. Boyce, $\Gamma $-compact maps on an interval and fixed points, Trans. Amer. Math. Soc., 160 (1971), 87-102. MR 43:6374
  • 6. A. M. Bruckner and T. Hu, Equicontinuity of iterates of an interval map, Tamkang J. Math., 21 (1990), 287-294. MR 91m:58085
  • 7. J. Cano, Common fixed points for a class of commuting mappings on an interval, Proc. Amer. Math. Soc., 86 (1982), 336-338. MR 83h:54054
  • 8. Jie-Hua Mai, Pointwise recurrent graph maps, to appear.
  • 9. Taixiang Sun , Equicontinuity of $\sigma $-maps, Pure and Applied Math. 16 (2000), No. 3, 9-14. (Chinese) MR 2001j:54049
  • 10. A. Valaristos, Equicontinuity of iterates of circle maps, Internat. J. Math. & Math. Sci., 21 (1998), 453-458. MR 99c:54060

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 54E40, 54H20, 37B20, 37E25

Retrieve articles in all journals with MSC (2000): 54E40, 54H20, 37B20, 37E25


Additional Information

Jie-Hua Mai
Affiliation: Institute of Mathematics, Shantou University, Shantou, Guangdong, 515063, People’s Republic of China
Email: jhmai@stu.edu.cn

DOI: https://doi.org/10.1090/S0002-9947-03-03339-7
Keywords: Metric space, equicontinuous map, recurrent point, uniform conjugacy, graph map
Received by editor(s): March 4, 2002
Received by editor(s) in revised form: November 1, 2002
Published electronically: June 18, 2003
Additional Notes: Project supported by the Special Foundation of National Prior Basic Researches of China (Grant No. G1999075108)
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society